question-icon

What Causes Diarrhea While On Imodium?

default
Posted on Sat, 28 Oct 2017
Question: i have loose motions since yesterday, took imodium but still not recovered. should i take something else?
doctor
Answered by Dr. Vaishalee Punj (52 minutes later)
Brief Answer:
Take ORS

Detailed Answer:
Hi
Thanks for your query.

Kindly send details about your symptoms so that I am better able to help. Let me know the severity of diarhea. Also let me know if there are associated symptoms like fever, vomiting etc.

Since it started yesterday I am suspecting either food poisoning or viral gastroenteritis. Both these conditions get better by themselves in a few days. In both cases antibiotics are not effective.

For mild diarhea, imodium is a good remedy.
ORS made in cleaner water is the standard management for any type of loose motions.

Wishing you good health.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 172 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Diarrhea While On Imodium?

Brief Answer: Take ORS Detailed Answer: Hi Thanks for your query. Kindly send details about your symptoms so that I am better able to help. Let me know the severity of diarhea. Also let me know if there are associated symptoms like fever, vomiting etc. Since it started yesterday I am suspecting either food poisoning or viral gastroenteritis. Both these conditions get better by themselves in a few days. In both cases antibiotics are not effective. For mild diarhea, imodium is a good remedy. ORS made in cleaner water is the standard management for any type of loose motions. Wishing you good health. Dr Vaishalee